Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 16, NWS Midland/Odessa, TX

July 15, 2017Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 15, 2017, 7:41 PM CDT for Presidio County, Texas. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 7:41 PM CDT (00:41 UTC)
Expired
Jul 16, 2017, 7:00 PM CDT
In force
23 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

856 
WGUS44 KMAF 160041
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
741 PM CDT Sat Jul 15 2017

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  
.Thunderstorms in northern Mexico and southwest Texas have brought
heavy rain to the area resulting in rises along the Rio Grande. Some
flooding is expected tonight into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-161641-
/O.NEW.KMAF.FL.W.0016.170716T0041Z-170717T0000Z/
/PIOT2.1.ER.170715T2303Z.170716T0600Z.170716T1200Z.NO/
741 PM CDT Sat Jul 15 2017

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande above Presidio 6WNW.
* until Sunday evening, or until the warning is cancelled.
* At  7PM Saturday the stage was 9.0 feet (2.8 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.1 feet (2.8 
  meters) by after midnight tomorrow.  The river will fall below 
  flood stage tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 9.1 feet (2.8 meters) on 
Jun 15 1905.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0    9.0   Sat  7 PM   7.5   6.5   5.8   5.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    2.8   Sat  7 PM   2.3   2.0   1.8   1.7

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-161640-
/O.EXT.KMAF.FL.W.0014.000000T0000Z-170717T0005Z/
/PRST2.1.ER.170715T1915Z.170716T0600Z.170716T1205Z.NO/
741 PM CDT Sat Jul 15 2017

The Flood Warning continues for 
 the Rio Grande at Presidio International Bridge.
* until Sunday evening, or until the warning is cancelled.
* At  7PM Saturday the stage was 18.1 feet (5.5 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 18.4 feet (5.6 
  meters) by after midnight tomorrow.  The river will fall below 
  flood stage tomorrow morning.
* Impact...At 20.0 feet (6.1 meters), the river reaches moderate flood
  stage, inundating the plain between the levees.  Erosion of the 
  levees is likely.  Water may seep through the levees, flooding 
  adjacent farmland.

This crest compares to a previous crest of 18.5 feet (5.6 meters) on 
Sep 10 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio Inter 12.0 15.5   18.1   Sat  7 PM   5.9   5.5   5.2   5.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio Inter  3.7  4.7    5.5   Sat  7 PM   1.8   1.7   1.6   1.5

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-161640-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-170717T0407Z/
/PRDT2.1.ER.170715T2230Z.170716T0600Z.170716T1607Z.NO/
741 PM CDT Sat Jul 15 2017

The Flood Warning continues for 
 the Rio Grande below Presidio 5SE.
* until Sunday evening, or until the warning is cancelled.
* At  7PM Saturday the stage was 9.7 feet (3.0 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 11.2 feet (3.4 
  meters) by after midnight tomorrow.  The river will fall below 
  flood stage tomorrow late morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along 
  the river.  Irrigation pumps may need to be removed.  No threats to
  residences or other structures are known to occur.

This crest compares to a previous crest of 10.9 feet (3.3 meters) on 
Jun 28 2016.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    8.0  9.0    9.7   Sat  7 PM   3.4   3.2   3.0   3.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Mon   Tue   Wed
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    2.4  2.7    3.0   Sat  7 PM   1.0   1.0   0.9   0.9

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$
1 follow-up statement
856 
WGUS84 KMAF 161317
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
817 AM CDT Sun Jul 16 2017

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...

  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
  
.Thunderstorms have produced abundant rainfall in the Rio Grande and 
Rio Conchos watersheds over the past few days.  As a result, the Rio
Grande is in minor flood, or forecast to go into minor flood, from 
the Presidio International Bridge downstream to at least Lajitas.
More rainfall is expected today, and may prolong or increase flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued this afternoon or evening.

&&

TXC377-161347-
/O.CAN.KMAF.FL.W.0016.000000T0000Z-170717T0000Z/
/PIOT2.1.ER.170715T2303Z.170716T0245Z.170716T0415Z.NO/
817 AM CDT Sun Jul 16 2017

The Flood Warning is cancelled for
  the Rio Grande above Presidio 6WNW.
* At  7AM Sunday the stage was 8.9 feet (2.7 meters).
* Fell below flood stage at 23:15 PM Saturday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.7 feet (2.7 meters)
  by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 9.2 feet (2.8 meters) on 
Jul 15 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   6.0  9.0    8.9   Sun  7 AM   8.8   8.8   8.8   8.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   1.8  2.7    2.7   Sun  7 AM   2.7   2.7   2.7   2.7

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-170517-
/O.EXT.KMAF.FL.W.0014.000000T0000Z-170717T1816Z/
/PRST2.1.ER.170715T1915Z.170716T0115Z.170717T0616Z.NO/
817 AM CDT Sun Jul 16 2017

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  the Rio Grande at Presidio International Bridge.
* until Monday afternoon, or until the warning is cancelled.
* At  7AM Sunday the stage was 17.1 feet (5.2 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 16.5 feet (5.0 meters) on 
May 31 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio Inter 12.0 15.5   17.1   Sun  7 AM  16.9  16.3  15.6  13.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio Inter  3.7  4.7    5.2   Sun  7 AM   5.2   5.0   4.8   4.1

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-170300-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-170717T0300Z/
/PRDT2.1.ER.170715T2230Z.170716T0430Z.170716T1500Z.NO/
817 AM CDT Sun Jul 16 2017

The Flood Warning continues for
  the Rio Grande below Presidio 5SE.
* until this evening, or until the warning is cancelled.
* At  7AM Sunday the stage was 9.4 feet (2.9 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and low lying areas begin to flood.

This crest compares to a previous crest of 9.9 feet (3.0 meters) on 
Aug 31 2016.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 5SE    8.0  9.0    9.4   Sun  7 AM   8.4   7.3   6.4   5.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 5SE    2.4  2.7    2.9   Sun  7 AM   2.6   2.2   2.0   1.8

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$

TXC043-377-170517-
/O.EXT.KMAF.FL.W.0017.000000T0000Z-170718T1245Z/
/TGAT2.1.ER.170716T2337Z.170717T0000Z.170717T0045Z.UU/
817 AM CDT Sun Jul 16 2017

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  the Rio Grande At Lajitas 1WNW.
* until Tuesday morning, or until the warning is cancelled.
* Flood stage is 13.0 feet (4.0 meters).
* Impact...At 11.5 feet (3.5 meters), water approaches the fenced-in 
  park area.

This crest compares to a previous crest of 18.0 feet (5.5 meters) on 
Jul 29 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Lajitas 1WNW    7.0 13.0      M   M          11.3  13.1  12.1  11.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Lajitas 1WNW    2.1  4.0      M   M           3.4   4.0   3.7   3.4

&&

LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 15, 6:07 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 15, 6:07 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
607 PM CDT Sat Jul 15 2017

.AVIATION...
00Z TAF issuance
Scattered storms continue across the area this evening, but should
be dissipating soon after sunset. VFR conditions expected tonight
lasting into Sunday. Afternoon storms are expected again Sunday
afternoon, but timing and location is still up in the air so have
not included in TAFs just yet.

&&

.PREV DISCUSSION... /issued 245 PM CDT Sat Jul 15 2017/

DISCUSSION...

WV imagery shows the inverted upper trough remains over Chihuahua,
nosing NE into West Texas and Southeast New Mexico. Convection
developed under this feature last night and moved across the river
into West Texas, dropping as much as 1.5" of rainfall in some
locations over the last 24 hours.  This has resulted in elevated
flows on the Rio grande, w/even minor flooding near Presidio.
Temperatures remain below normal, especially invof convection out
west.

The inverted trough is forecast to move slowly west over the next
few days, and trying to nose up into the SW CONUS, shifting the
upper ridge to north of the Arklatex by 12Z Tue.  This will open the
door for easterlies to pull in abundant Gulf moisture, w/ensemble
showing anomalously high PWATs in central Texas over the next few
days.  Hi PWATs are also forecast further west near the inverted
trough.  In short, chances for convection will be on the increase in
both the west and east.  Hi-res models and radar confirm this, at
least for the short term.  Lowest chances will be in the Permian
Basin.

Longer term, models keep bringing shortwaves around the bottom of
the ridge and up the Rio Grande, w/easterly upslope flow favoring
rain over the higher terrain our west, and the Lwr Trans Pecos
south.  Increased moisture and the ridge centered well north will
allow temperatures each day to stay right around normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     73  95  73  96 /  10  10  20  10
Carlsbad                       70  92  71  95 /  20  20  10  10
Dryden                         74  96  74  95 /  10  30  20  20
Fort Stockton                  72  91  71  93 /  10  30  20  20
Guadalupe Pass                 66  81  67  84 /  40  30  20  20
Hobbs                          68  91  68  92 /  10  10  10  10
Marfa                          63  83  63  85 /  40  50  30  40
Midland Intl Airport           73  95  73  95 /  10  10  20  10
Odessa                         73  94  73  95 /  10  10  20  10
Wink                           71  95  72  96 /  10  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29
Hazardous weather outlook, Jul 15, 1:56 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
156 PM CDT Sat Jul 15 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
156 PM CDT Sat Jul 15 2017 /1256 PM MDT Sat Jul 15 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Showers and thunderstorms are possible through tonight, especially
across the higher terrain and adjacent plains. The main threat is
moderate to heavy rainfall potentially resulting in areas of
localized flash flooding, though occasional lightning and gusty
winds will also be possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms will be possible Sunday through the beginning of the
work week across various portions of southeast New Mexico and west
Texas. Locally heavy rain will be possible with any storms however
the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Jul 15, 4:19 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
419 PM CDT SAT JUL 15 2017

TXZ081-152200-
Big Bend Area TX-
419 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 500 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Panther Junction, moving northeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Bend National Park.

LAT...LON 2932 10320 2963 10295 2952 10280 2949 10280
      2945 10283 2941 10283 2940 10281 2937 10284
      2936 10284 2935 10286 2936 10288 2932 10288
      2921 10303
TIME...MOT...LOC 2119Z 221DEG 18KT 2930 10309

33
Special weather statement, Jul 15, 5:12 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
512 PM CDT SAT JUL 15 2017

TXZ061-152245-
Ector TX-
512 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR COUNTY UNTIL
545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odessa, moving west at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Odessa, West Odessa and Odessa Schelemeyer Field.

This includes Interstate 20 between mile markers 115 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3179 10230 3184 10250 3204 10241 3194 10228
      3184 10228
TIME...MOT...LOC 2212Z 106DEG 9KT 3189 10234

29
Special weather statement, Jul 15, 5:22 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
522 PM CDT SAT JUL 15 2017

TXZ050-152245-
Andrews TX-
522 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREWS COUNTY UNTIL 545
PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Andrews, moving west at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Andrews, Florey and Andrews County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3240 10241 3219 10245 3223 10282 3250 10273
TIME...MOT...LOC 2221Z 105DEG 25KT 3231 10255

29
Special weather statement, Jul 15, 5:32 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
532 PM CDT SAT JUL 15 2017

TXZ052-063-152300-
Glasscock TX-Howard TX-
532 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 600 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsan, or 15 miles southeast of Big Spring, moving northwest at 10
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Forsan, Lees and Big Spring Country Club.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10121 3209 10126 3197 10126 3194 10128
      3200 10155 3223 10144 3210 10120
TIME...MOT...LOC 2232Z 113DEG 8KT 3205 10132

29
Special weather statement, Jul 15, 5:46 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT SAT JUL 15 2017

TXZ062-152315-
Midland TX-
546 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIDLAND COUNTY UNTIL
615 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greenwood, moving west at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Midland, Greenwood, Cotton Flat, Spraberry, Midland Airpark and
Skywest Airport.

This includes Interstate 20 between mile markers 133 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3184 10181 3184 10216 3209 10212 3209 10196
      3207 10180
TIME...MOT...LOC 2245Z 095DEG 6KT 3199 10191

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:44 PM CDTRiver Flood WarningMAFBrewster, Presidio54 hr
Jul 15, 9:56 PM CDTSpecial Weather StatementMAFTerrell49 min
Jul 16, 2:12 PM CDTRiver Flood WarningMAFPresidio41 hr
Jul 16, 3:06 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jul 16, 3:38 PM CDTSpecial Weather StatementMAFReagan37 min
Jul 16, 4:06 PM CDTAreal Flood AdvisoryMAFGlasscock, Reagan, Upton3 hr
Jul 16, 5:27 PM CDTAreal Flood AdvisoryMAFAndrews, Crane, Ector2 hr
Jul 16, 6:07 PM CDTSpecial Weather StatementMAFWard38 min
Jul 16, 6:10 PM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward3 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.